Mississippi, 2014Flash Flooding and Damaging Wind in Mississippi, July 23, 2014
July 23, 2014 · NWS MEG · 3 events in 2 counties and zones
A cold front approached the Mid-South during the afternoon and evening hours of July 23rd, 2014. Showers and thunderstorms developed along the front and eventually evolved into a mesoscale convective complex.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front approached the Mid-South during the afternoon and evening hours of July 23rd, 2014. Showers and thunderstorms developed along the front and eventually evolved into a mesoscale convective complex. The complex brought severe storms into Northwest Mississippi which produced damaging winds and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 23, 2:15 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Jul 23, 2:15 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
315 PM CDT WED JUL 23 2014
.DISCUSSION...
CURRENTLY...A COLD FRONT IS PUSHING SOUTH TOWARD THE REGION THIS
AFTERNOON TRIGGERING SHOWERS AND THUNDERSTORMS ACROSS PARTS OF THE
MIDSOUTH. ONE MCS HAS MOVED ACROSS WRN KY/SE MO INTO THE MO
BOOTHEEL AND NE AR THIS AFTERNOON WITH SOME REPORTS OF WIND
DAMAGE. ANOTHER CLUSTER OF STRONG STORMS AND HEAVY RAIN EXTENDS
JUST SOUTH OF I-40 FROM SELMER NORTHEAST TOWARD LEXINGTON
INCLUDING JACKSON.
STORMS ARE FEEDING ON A VERY UNSTABLE AIRMASS WITH DEWPOINTS IN
THE LOWER 70S...CAPES GREATER THAN 3000 J/KG AND LIFTED INDEX
VALUES OF -7C TO -8C. WIND FIELDS ALOFT ARE NOT THAT STRONG WITH
MID LEVEL AT ABOUT 30 KTS...BUT ENOUGH TO SUSTAIN ORGANIZATION.
A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 7 PM ACROSS MO
BOOTHEEL AND MUCH OF EAST ARKANSAS. THE MCS OVER NE AR WILL
CONTINUE TO PROPAGATE SSW OVER THE NEXT COUPLE OF HOURS WITH
MAINLY A WIND THREAT. ELSEWHERE EXPECT ISOLD-SCT STORMS TO DEVELOP
SOME OF WHICH MAY BE STRONG TO SEVERE WITH MAINLY A WIND THREAT AS
WELL. LOCALIZED FLASH FLOODING IS ALSO POSSIBLE WITH HEAVIER SLOW
MOVING STORMS.
TONIGHT...MCS WILL DEPART INTO CENTRAL ARKANSAS BY EARLY THIS
EVENING AND A COLD FRONT WILL SWEEP SOUTH. MODELS ARE INDICATING
SOME ADDITIONAL DEVELOPMENT ALONG THE FRONT AS IT PASSES THROUGH.
AT THAT POINT INSTABILITY SHOULD BE ON THE WANE WITH A DIMINISHING
SEVERE THREAT. BY MIDNIGHT MOST OF THE ACTIVITY WILL BE SOUTH OF
I-40 WITH A DRIER...COOLER AIRMASS BEGINNING TO MOVE INTO NORTHERN
AREAS.
THURSDAY AND FRIDAY...THE FRONT WILL PUSH SOUTH OF THE AREA
THURSDAY MORNING WITH CLEARING SKIES AND DIMINISHING RAIN CHANCES.
AN UNSEASONABLY COOL AND DRY AIRMASS WILL PUSH IN FOR THURSDAY AND
THURSDAY NIGHT. HIGHS WILL BE IN THE LOWER TO MID 80S WITH LOWS IN
THE UPPER 50S TO MID 60S. FRIDAY WILL BE A LITTLE WARMER...THOUGH
HUMIDITY LEVELS WILL STILL BE LOW...AS UPPER LEVEL HIGH PRESSURE
STARTS TO BUILD BACK IN.
SATURDAY AND SUNDAY...SUMMER HEAT TRIES TO BUILD OVER THE AREA
THANKS TO A STRENGTHENING 594 DM UPPER RIDGE OVER THE SOUTHERN
PLAINS. LOOKS LIKE HIGHS WILL REBOUND INTO THE LOWER AND MID 90S
WITH INCREASING HUMIDITY LEVELS. STILL THINK THE MEX IS TOO HOT
WITH ITS UPPER 90S. HEAT INDEX VALUES MAY CLIMB ABOVE 100 DEGREES
OVER THE WEEKEND. BY SATURDAY NIGHT AN APPROACHING COLD FRONT MAY
LAUNCH AN MCS ACROSS THE NORTHERN TIER OF THE MIDSOUTH SO KEPT
SLIGHT CHANCE POPS ACROSS THE NORTHERN TIER. THUNDERSTORMS CHANCES
WILL INCREASE ACROSS THE AREA SUNDAY INTO SUNDAY NIGHT AS ANOTHER
COLD FRONT IS DRIVEN THROUGH THE AREA BY ANOTHER UNSEASONABLY
STRONG UPPER TROF ACROSS THE GREAT LAKES.
MONDAY INTO WEDNESDAY...DRY AND COOL WEATHER FILTERS IN BEHIND THE
FRONT. WELL BELOW NORMAL TEMPERATURES AND DRY WEATHER EXPECTED.
SJM
&&
.AVIATION...
18Z TAF CYCLE
VFR AND POSSIBLY MVFR CONDITIONS ARE EXPECTED THROUGHOUT
THE FORECAST PERIOD. THUNDERSTORMS HAVE BEGUN TO MOVE INTO THE
AREA AHEAD OF A COLD FRONT EXTENDING FROM QUEBEC INTO THE
SOUTHERN PLAINS. THE HRRR MODEL HAS COVERAGE OF THESE STORMS
DECREASING AS THEY ENTER INTO THE REGION. ADDED VCTS FOR KJBR AND
KMKL THROUGH THIS EVENING. A LOW PRESSURE SYSTEM OVER THE NORTHERN
GULF HAS CAUSED THUNDERSTORM ACTIVITY OVER NORTH MISSISSIPPI SO I
ADDED VCTS AT KTUP. FOG IS POSSIBLE TONIGHT AT KTUP AND KMKL DUE
TO LIGHT WINDS AND LOWER LEVEL MOISTURE. WINDS WILL BE SOUTH AHEAD
OF THE FRONT AND WILL TURN TO THE NORTH AFTER THE FRONT PASSES
EACH TAF SITE BEGINNING WITH KJBR AROUND 00Z.
JPM3
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 23, 2:38 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
338 PM CDT WED JUL 23 2014
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-242245-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
338 PM CDT WED JUL 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COLD FRONT WILL MOVE INTO THE MIDSOUTH THIS AFTERNOON INTO
TONIGHT. SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD OF THE FRONT.
THERE IS A SLIGHT RISK OF SEVERE WEATHER ACROSS MUCH OF EASTERN
ARKANSAS NORTH OF INTERSTATE 40. DAMAGING WINDS WILL BE THE MAIN
THREAT AND LARGE HAIL WILL BE THE SECONDARY THREAT FROM THE
STORMS.
ELSEWHERE ACROSS THE MIDSOUTH A FEW STORMS MAY BECOME STRONG TO
POSSIBLY SEVERE THIS AFTERNOON INTO TONIGHT. DAMAGING WINDS WOULD
BE THE MAIN THREAT FROM THESE STORMS AS WELL.
LOCALLY HEAVY RAIN MAY PRODUCE ISOLATED FLASH FLOODING THIS
AFTERNOON INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
SJM
In the hours before
Special weather statement, Jul 23, 2:31 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
331 PM CDT WED JUL 23 2014
TNZ049-050-089-232100-
FAYETTE TN-HAYWOOD TN-TIPTON TN-
331 PM CDT WED JUL 23 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 400 PM CDT FOR...
FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHEASTERN TIPTON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF HILLVILLE AT 331 PM CDT...
MOVING SOUTHWEST AT 25 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE...HAYWOOD AND TIPTON COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3543 8918 3515 8919 3515 8942 3503 8964
3535 8963 3558 8948 3557 8907 3543 8908
TIME...MOT...LOC 2031Z 047DEG 22KT 3544 8923Local storm report, Jul 23, 2:45 PM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR COUNTY OFFICIAL
TREES AND POWER LINES DOWN AROUND CLAY COUNTY. SEVERAL
COUNTY ROADS ARE BLOCKED BY THE TREES AND POWER LINES.
&&
MRMSpecial weather statement, Jul 23, 2:50 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
350 PM CDT WED JUL 23 2014
MSZ001-232130-
DE SOTO MS-
350 PM CDT WED JUL 23 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 430 PM CDT FOR...
NORTHERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 4 MILES EAST OF SOUTHAVEN AT 350 PM CDT...
MOVING SOUTHWEST AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO COUNTY...INCLUDING LOCATIONS NEAR HERNANDO...HORN
LAKE...OLIVE BRANCH AND SOUTHAVEN...SHOULD MONITOR THIS STORM
CLOSELY. THIS SIGNIFICANT WEATHER ALERT ALSO INCLUDES LAKE MCKELLAR.
&&
LAT...LON 3500 9020 3499 8972 3481 8972 3483 9020
TIME...MOT...LOC 2050Z 047DEG 7KT 3498 8994
Local storm report, Jul 23, 2:55 PM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
355 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR PUBLIC
ROOF TURBINE BLOWN OFF IN RECTOR.
0215 PM TSTM WND DMG RECTOR 36.26N 90.29W
07/23/2014 CLAY AR COUNTY OFFICIAL
TREES AND POWER LINES DOWN AROUND CLAY COUNTY. SEVERAL
COUNTY ROADS ARE BLOCKED BY THE TREES AND POWER LINES.
0220 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/23/2014 GREENE AR TRAINED SPOTTER
HIGH WINDS BLEW TACO BELL SIGN ONTO HIGHWAY 412 NEAR
PARAGOULD ALSO ROOF DAMAGE..TILES AND SHINGLES BLOWN OFF
NEARBY HOMES NORTH OF JUNCTION OF HIGHWAY 49 ON HIGHWAY
412.
0230 PM TSTM WND DMG PARAGOULD 36.06N 90.51W
07/23/2014 GREENE AR PUBLIC
HUDDLE HOUSE RESTARAUNT LOST LARGE SIGN IN GUSTY WINDS.
0230 PM TSTM WND GST PARAGOULD 36.06N 90.51W
07/23/2014 M62.00 MPH GREENE AR BROADCAST MEDIA
0256 PM TSTM WND GST 2 ENE JONESBORO 35.83N 90.65W
07/23/2014 M58.00 MPH CRAIGHEAD AR ASOS
0305 PM TSTM WND DMG HENDERSON 35.44N 88.65W
07/23/2014 CHESTER TN BROADCAST MEDIA
POWER LINES DOWN IN HENDERSON.
0310 PM TSTM WND DMG JONESBORO 35.82N 90.69W
07/23/2014 CRAIGHEAD AR PUBLIC
TREES DOWN ON LAWSON ROAD. POWER LINES AND TREES DOWN ON
HIGHWAY 63 AND ON HARRISBURG ROAD AND HIGHLAND ROAD JUST
SOUTH OF JONESBORO.
0310 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/23/2014 RANDOLPH AR PUBLIC
LARGE TREE FELL ON HOUSE DAMAGING ROOF.
0311 PM FLASH FLOOD HENDERSON 35.44N 88.65W
07/23/2014 CHESTER TN EMERGENCY MNGR
HEAVY RAINS CAUSED FLOODING IN CITY AT 250 PM CDT. SOME
STREETS CLOSED. STREAMS AND DITCHES FULL. COUNTY ROADS
BECOMING IMPASSABLE. 1.42 INCHES OF RAIN MEASURED IN 1/2
HOUR.
0312 PM TSTM WND DMG POCAHONTAS 36.26N 90.97W
07/23/2014 RANDOLPH AR TRAINED SPOTTER
TREES DOWN ALONG HIGHWAY 115 NEAR MAYNARD.
&&
MRMSpecial weather statement, Jul 23, 2:56 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
356 PM CDT WED JUL 23 2014
MSZ001-002-008-TNZ088-089-232145-
TATE MS-MARSHALL MS-DE SOTO MS-SHELBY TN-FAYETTE TN-
356 PM CDT WED JUL 23 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...
EASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
NORTHEASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
WESTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
EASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 8 MILES NORTH OF MT PLEASANT AT 357 PM
CDT...MOVING SOUTHWEST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING WILL
OCCUR WITH THIS THUNDERSTORM.
PEOPLE IN DESOTO...FAYETTE...MARSHALL...SHELBY AND TATE COUNTIES...
INCLUDING LOCATIONS NEAR BARTLETT...COLLIERVILLE...CORDOVA...
GERMANTOWN...HOLLY SPRINGS AND OLIVE BRANCH...SHOULD MONITOR THIS
STORM CLOSELY.
&&
LAT...LON 3469 8936 3469 8987 3539 8988 3538 8978
3540 8978 3540 8970 3539 8970 3539 8965
3538 8963 3540 8956 3540 8935
TIME...MOT...LOC 2057Z 027DEG 27KT 3505 8953Special weather statement, Jul 23, 3:38 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
438 PM CDT WED JUL 23 2014
MSZ001-007-008-232215-
TUNICA MS-TATE MS-DE SOTO MS-
438 PM CDT WED JUL 23 2014
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 515 PM CDT FOR...
DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
TATE COUNTY IN NORTHWEST MISSISSIPPI...
TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT
LEAST 40 MPH WAS LOCATED 3 MILES WEST OF HERNANDO AT 439 PM CDT...
MOVING SOUTHWEST AT 60 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.
PEOPLE IN DESOTO...TATE AND TUNICA COUNTIES...INCLUDING LOCATIONS
NEAR HERNANDO...HORN LAKE...OLIVE BRANCH...SENATOBIA AND SOUTHAVEN...
SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT
ALSO INCLUDES HORN LAKE...HORSESHOE LAKE...LAKE MCKELLAR...MIDWAY
LAKE AND ROBCO LAKE.
&&
LAT...LON 3469 9057 3470 9055 3463 9055 3468 9046
3472 9057 3480 9053 3478 9050 3473 9052
3474 9045 3488 9048 3489 9044 3483 9041
3486 9034 3484 9031 3491 9025 3499 9031
3498 8983 3456 8982 3454 9054 3467 9059
TIME...MOT...LOC 2139Z 052DEG 54KT 3481 9007Flash Flood, De Soto
- When
- July 23, 4:00 PM CST to 5:00 PM CST
- Where
- De Soto County, 0.75 mi ENE of Horn Lake Desoto Arp to 0.13 mi ENE of Horn Lake Desoto Arp
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 34.983, -90.017
Heavy rain produced flash flooding in Southaven. As a result, ten inches of water covered Brookhaven Drive.
Thunderstorm Wind, Coahoma
- When
- July 23, 5:11 PM CST to 5:42 PM CST
- Where
- Coahoma County, Clarksdale to 0.61 mi SSW of Rena Lara
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 34.200, -90.580
Straight line winds knocked several trees, power lines, and power poles down across Coahoma County especially from Clarksdale to Green Grove.
Flash Flood, Coahoma
- When
- July 23, 5:42 PM CST to 7:00 PM CST
- Where
- Coahoma County, 0.63 mi NE of Lyon to 2.61 mi E of Lyon
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 34.227, -90.543
Heavy rain produced flash flooding in Clarksdale. As a result, several streets were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Louisiana, July 23, 20141 death · $100,000 · 55 kt wind · 15 events
- Debris Flows and Hail in Washington, July 23, 20146 injured · $5.2 million · 2 in hail · 15 events
- Flash Flooding and Hail in Arkansas, July 23, 2014$1.7 million · 1 in hail · 66 events
- Hail and Damaging Winds in Idaho, July 23, 20143 injured · $2.2 million · 1.25 in hail · 9 events
- Flash Flood and Hail in Arkansas, July 23, 20141 injured · $315,000 · 1 in hail · 27 events
- Damaging Winds and Lightning Strikes in Massachusetts, July 23, 2014$1.0 million · 50 kt wind · 4 events
- Flash Flood in New Mexico, July 23, 2014$200,000 · 1 event
- Hail and Damaging Winds in Missouri, July 23, 2014$132,000 · 61 kt wind · 6 events
- Damaging Winds in Vermont, July 23, 2014$120,000 · 65 kt wind · 4 events
- Lightning Strikes in Maryland, July 23, 2014$120,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 23, 2014$40,000 · 1 in hail · 21 events
- Lightning Strike in Maine, July 23, 2014$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534633, 534635, 534634.